ON SKEW-NORMAL MODEL FOR ECONOMICALLY ACTIVE POPULATION

OLOSUNDE AKINLOLU A

Abstract


The literature related to skew-symmetric distribution have grown rapidly in recent years but at the moment no publication on its applications concerning the description of economically active data with this type of probability models. In this paper, we provided an extension to this skew-normal distribution, which is also part of the family of skewed class of normal but with additional shape parameters δ. Some properties of this distribution are presented and finally, we considered fitting it to economically active population data. The model exhibited a better behaviour when compared to normal and skew normal distributions.


Keywords


skew normal model, hidden truncation method, economically active data, shape parameter, probability density function.

Full Text:

PDF


DOI: http://dx.doi.org/10.18187/pjsor.v7i2.185

Refbacks

  • There are currently no refbacks.




Copyright (c)

Title

ON SKEW-NORMAL MODEL FOR ECONOMICALLY ACTIVE POPULATION

Keywords

skew normal model, hidden truncation method, economically active data, shape parameter, probability density function.

Description

The literature related to skew-symmetric distribution have grown rapidly in recent years but at the moment no publication on its applications concerning the description of economically active data with this type of probability models. In this paper, we provided an extension to this skew-normal distribution, which is also part of the family of skewed class of normal but with additional shape parameters δ. Some properties of this distribution are presented and finally, we considered fitting it to economically active population data. The model exhibited a better behaviour when compared to normal and skew normal distributions.


Date

2011-04-27

Identifier


Source

Pakistan Journal of Statistics and Operation Research; Vol 7. No. 2, July 2011



Print ISSN: 1816-2711 | Electronic ISSN: 2220-5810